Please help ASAP.
i took my lola into the vet on Nov. 24th 2008. She was due for all her shots, and exam. 5 minutes after recieving her shots, she went in to antiflactic shock. She was put on IV and came back to life. We went home with medicine, and by 2 weeks later she was fine. until the first of Jan. She started vommitting every 8 to 9 days. Didnt think much of it, because we had moved and i thought it was stress, or she was getting into something. After 2 months of this, i took her in and coughed up the money to do blood work. It came back that she had a liver dysfuction. So after changing her food to a digestive senstive stomach formula, and 30 days of a liver supplement...she vommiting hasnt stopped. We are exactly 2 weeks into the medicine today. I dont know what to do? Did giving her all of those shots at the same time mess up her liver? And not to forget, she lost 3 pounds from nov 08 to feb 09. Should i do a liver bio? or quit stressing about it?....Please Please help me.
Unless she has a liver shunt, which is a surgical matter, or bacterial hepatitis, there is not that much that can be done for liver disease using traditional veterinary medicine. The good thing is that the liver has excellent regenerative properties and should heal over time. And yes, to answer your question, it is best to give a small dog only one or two vaccines per office visit, and to perform vaccine titers whenever possible.
To help heal the liver, your dog should continue to take liver supplementation. She should be taking: Alpha Lipoic Acid, Sam-E, Choline and Inositol, Silymarin (Milk Thistle), Burdock Root and Dandelion leaf and root, a good probiotic, digestive enzymes, and should be eating sauted organic liver. She should also be eating fresh ginger, which helps with nausea. If she refuses fresh ginger, health food stores have ginger in capsules which should help. Her dose for these supplements will probably be about 1/4 the human adult dose.
Medications can also be used for the nausea and vomiting, and include: Reglan, Cerenia and Pepcid. She must continue eating even if you must change her diet often, and use appetite stimulants.
If available in your area, it might be a good idea if you also seek the advice of a vet who practices traditional, and holistic, veterinary medicine.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.